Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Nov 14, 2010, 2:07 PM CST for 9 counties in Texas. It took effect at Nov 15, 2010, 10:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2010, 2:07 PM CST (20:07 UTC)
- In effect from
- Nov 15, 2010, 10:00 AM CST
- Expired
- Nov 15, 2010, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Crane County, TX, Ector County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 72 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2129 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
196 WWUS84 KMAF 142007 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CST SUN NOV 14 2010 ...A RED FLAG WARNING IN EFFECT FOR MOST OF THE TRANS PECOS BELOW 5500 FT AND A SMALL PART OF THE WESTERN PERMIAN BASIN MONDAY FOR MINIMUM RH/S BELOW 15 PCT AND SUSTAINED WINDS OF 20-30 MPH ALONG WITH HIGH FIRE DANGER... .WESTERLY DOWNSLOPE WINDS WILL FAVOR WARM WEATHER RESULTING IN MINIMUM RH/S FALLING TO BELOW 15 PCT MONDAY AFTERNOON. STRONG WINDS AROUND 10,000 FT ASSOCIATED WITH A PASSING UPPER AIR DISTURBANCE WILL FAVOR GUSTY WINDS DEVELOPING AS EARLY AS LATE MORNING IN THE MARFA AREA AND SPREADING EAST INTO THE FORT STOCKTON IN THE AFTERNOON. FUELS HAVE GENERALLY CURED FROM THE RECENT DRY PATTERN AND KILLING FREEZES IN SOME OF THESE AREAS. THIS ALONG WITH THE WEATHER WILL RESULT IN HIGH FIRE DANGER. TXZ058-067-068-074-075-080-081-151200- /O.NEW.KMAF.FW.W.0041.101115T1600Z-101115T2300Z/ REEVES COUNTY AND UPPER TRANS PECOS-WARD-CRANE- DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-BIG BEND AREA- 207 PM CST SUN NOV 14 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST MONDAY. HIGH TEMPERATURES IN THE MID 60S ON THE MARFA PLATEAU AND NEAR 70 NEAR THE PECOS RIVER WILL PUSH MINIMUM RH/S TO 12 TO 15 PERCENT. WINDS GUSTING AS HIGH AS 40 MPH WILL BE POSSIBLE IN THE MARFA AND ALPINE AREAS WHILE SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
4 follow-up statements
113 WWUS84 KMAF 151022 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 422 AM CST MON NOV 15 2010 ...A RED FLAG WARNING IN EFFECT FOR MOST OF THE TRANS PECOS BELOW 5500 FT AND A SMALL PART OF THE WESTERN PERMIAN BASIN TODAY FOR MINIMUM RH/S BELOW 15 PERCENT AND SUSTAINED WINDS OF 20 TO 30 MPH ALONG WITH HIGH FIRE DANGER... .WESTERLY DOWNSLOPE WINDS WILL FAVOR WARM WEATHER RESULTING IN THE MINIMUM RELATIVE HUMIDITY FALLING TO BELOW 15 PERCENT THIS AFTERNOON. STRONG WINDS AT 10000 FEET FAVOR GUSTY WINDS DEVELOPING AS EARLY AS LATE MORNING IN THE MARFA AREA AND SPREADING EAST INTO FORT STOCKTON BY AFTERNOON. FUELS HAVE GENERALLY CURED FROM THE RECENT DRY PATTERN AND KILLING FREEZES IN SOME OF THESE AREAS AND ALONG WITH THE WEATHER WILL RESULT IN HIGH FIRE DANGER. TXZ058-067-068-074-075-080-081-152100- /O.CON.KMAF.FW.W.0041.101115T1600Z-101115T2300Z/ REEVES COUNTY AND UPPER TRANS PECOS-WARD-CRANE- DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-BIG BEND AREA- 422 AM CST MON NOV 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. HIGH TEMPERATURES IN THE LOW 60S ON THE MARFA PLATEAU AND NEAR 70 NEAR THE PECOS RIVER WILL PUSH MINIMUM RH/S TO 12 TO 15 PERCENT. WINDS GUSTING AS HIGH AS 40 MPH WILL BE POSSIBLE IN THE MARFA AND ALPINE AREAS WHILE SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
224 WWUS84 KMAF 151820 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1220 PM CST MON NOV 15 2010 ...A RED FLAG WARNING IN EFFECT FOR MOST OF THE TRANS PECOS BELOW 5500 FT AND SOUTHERN PERMIAN BASIN TODAY FOR MINIMUM RH/S BELOW 15 PERCENT AND SUSTAINED WINDS OF 20 TO 30 MPH ALONG WITH HIGH FIRE DANGER... .WESTERLY DOWNSLOPE WINDS WILL FAVOR WARM WEATHER RESULTING IN THE MINIMUM RELATIVE HUMIDITY FALLING TO BELOW 15 PERCENT THIS AFTERNOON. STRONG WINDS AT 10000 FEET HAVE RESULTED IN GUSTY WINDS DEVELOPING THIS MORNING IN THE LOWER TRANS PECOS AND SOUTHERN PERMIAN BASIN. FUELS HAVE GENERALLY CURED FROM THE RECENT DRY PATTERN AND KILLING FREEZES IN SOME OF THESE AREAS AND ALONG WITH THE WEATHER WILL RESULT IN HIGH FIRE DANGER. TXZ059>062-069-082-152300- /O.EXA.KMAF.FW.W.0041.000000T0000Z-101115T2300Z/ LOVING-WINKLER-ECTOR-MIDLAND-UPTON-TERRELL- 1220 PM CST MON NOV 15 2010 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. DECREASED CLOUD COVERAGE HAS ALLOWED TEMPERATURES TO INCREASE ACROSS THE SOUTHERN PERMIAN BASIN THIS MORNING AND INTO THE AFTERNOON. MID LEVEL WINDS HAVE MIXED DOWN...RESULTING IN SURFACE WINDS OF 20 TO 30 MPH FOR THE TRANS PECOS AND SOUTHERN PERMIAN BASIN. MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL RANGE FROM 10 TO 15 PERCENT FOR THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ058-067-068-074-075-080-081-152300- /O.CON.KMAF.FW.W.0041.000000T0000Z-101115T2300Z/ REEVES COUNTY AND UPPER TRANS PECOS-WARD-CRANE- DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-BIG BEND AREA- 1220 PM CST MON NOV 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. HIGH TEMPERATURES IN THE LOW 60S ON THE MARFA PLATEAU AND NEAR 70 NEAR THE PECOS RIVER WILL PUSH MINIMUM RH/S TO 12 TO 15 PERCENT. WINDS GUSTING AS HIGH AS 40 MPH WILL BE POSSIBLE IN THE MARFA AND ALPINE AREAS WHILE SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
364 WWUS84 KMAF 152010 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CST MON NOV 15 2010 ...A RED FLAG WARNING IN EFFECT FOR MOST OF THE TRANS PECOS BELOW 5500 FT AND SOUTHERN PERMIAN BASIN TODAY FOR MINIMUM RH/S BELOW 15 PERCENT AND SUSTAINED WINDS OF 20 TO 30 MPH ALONG WITH HIGH FIRE DANGER... .WESTERLY DOWNSLOPE WINDS WILL FAVOR WARM WEATHER RESULTING IN THE MINIMUM RELATIVE HUMIDITY FALLING TO BELOW 15 PERCENT THIS AFTERNOON. STRONG WINDS AT 10000 FEET HAVE RESULTED IN GUSTY WINDS IN THE LOWER TRANS PECOS AND SOUTHERN PERMIAN BASIN. FUELS HAVE GENERALLY CURED FROM THE RECENT DRY PATTERN AND KILLING FREEZES IN SOME OF THESE AREAS AND ALONG WITH THE WEATHER WILL RESULT IN HIGH FIRE DANGER. TXZ058>062-067>069-074-075-080>082-152300- /O.CON.KMAF.FW.W.0041.000000T0000Z-101115T2300Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- BIG BEND AREA-TERRELL- 210 PM CST MON NOV 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. HIGH TEMPERATURES IN THE LOW 60S ON THE MARFA PLATEAU AND LOW 70S NEAR THE PECOS RIVER WILL PUSH MINIMUM RH/S TO 10 TO 15 PERCENT. WINDS GUSTING AS HIGH AS 40 MPH WILL BE POSSIBLE IN THE MARFA AND ALPINE AREAS WHILE SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
040 WWUS84 KMAF 152252 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 452 PM CST MON NOV 15 2010 TXZ058>062-067>069-074-075-080>082-160000- /O.EXP.KMAF.FW.W.0041.000000T0000Z-101115T2300Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- BIG BEND AREA-TERRELL- 452 PM CST MON NOV 15 2010 ...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON. ALTHOUGH RED FLAG CONDITIONS ARE NO LONGER PRESENT...GUSTY WEST NORTHWEST WINDS NEAR 25 TO 30 MPH WILL CONTINUE TO IMPACT THE PERMIAN BASIN...TRANS PECOS...AND DAVIS MOUNTAINS THROUGH SUNSET TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Nov 14, 1:55 PM CST, 12 minutes earlier.
Area forecast discussion, Nov 14, 1:55 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
155 PM CST SUN NOV 14 2010
.DISCUSSION...
A BROAD TROUGH SITS OVER THE CENTRAL UNITED STATES...AND A SHORTWAVE
CAN BE SEEN ON WATER VAPOR IMAGERY OVER ARIZONA. THERE IS VERY DRY
AIR AT THE SURFACE PRECEDING THIS SHORTWAVE. DEWPOINTS ARE IN THE
SINGLE DIGITS. THIS DRY AIR WILL BE ADVECTED INTO THE AREA BY
MONDAY. WITH THE SHORTWAVE TROUGH MOVING TOWARDS THE AREA AND
PROVIDING SOME LIFT...THERE WILL BE INCREASED MID TO UPPER LEVEL
CLOUD COVER MONDAY. THE LATEST GFS HAS SOME QPF VALUES OVER
SOUTHEASTERN NEW MEXICO AND MOUNTAINOUS AREAS. IF SHOWERS OR
THUNDERSTORMS DO OCCUR THEY WILL MOST LIKELY BE HIGH BASED...AND
MORE IN THE FORM OF VIRGA DUE TO THE DRY SURFACE CONDITIONS. MONDAY
IS ALSO LOOKING TO BE A WINDIER DAY. THE 700MB HEIGHT GRADIENT WILL
TIGHTEN. 700MB WINDS ARE AROUND 40 KNOTS FOR THE GUADALUPE AND DAVIS
MOUNTAINS ON THE LATEST MODEL RUNS. MOS GUIDANCE HAS AROUND 30 KNOTS
FOR GDP AND AROUND 26 KNOTS FOR MRF. MODEL SOUNDINGS SHOW THAT GOOD
MIXING WILL OCCUR. SEE FIRE WEATHER DISCUSSION BELOW FOR INFORMATION
ON FIRE WEATHER CONCERNS. GUIDANCE FOR TEMPERATURES WAS GENERALLY
UNDERCUT BY A FEW DEGREES FOR MONRING LOWS...AS DRY CONDITIONS
REMAIN AHEAD OF US THIS WEEK.
WEDNESDAY WE WILL SEE A COLD FRONT MAKE ITS WAY INTO THE AREA.
COOLER HIGH TEMPERATURES ARE EXPECTED THAT AFTERNOON...AND COOLER
LOW TEMPERATURES WILL FOLLOW THURSDAY MORNING. THERE ARE INDICATIONS
THAT AND ARCTIC AIR MASS WILL BEGIN TO MAKE ITS WAY INTO THE CENTRAL
UNITED STATES NEXT WEEKEND...AND PERHAPS REACH THE AREA BY MID NEXT
WEEK.
.FIRE WX...
GOOD AGREEMENT THAT DRY AIR WILL SURGE E OF THE MTNS MONDAY
MORNING AND THAT 30-40KT 7H SPEED MAX WILL MOVE OVERHEAD ACRS THE
TRANS PECOS. DOWNSLOPE WARMING AND 85H TEMPS N15C IN LEE OF DAVIS
MTNS SUGGEST TEMPS WILL WARM INTO THE MID 60S AROUND 5500 FT AND
TO NEAR 70 NEAR THE PECOS RIVER DRIVING MIN RH/S INTO/BLO 15 PCT
MONDAY. WELL MIXED LOW LEVELS SUGGEST THAT 25KT 85H-7H LAYER
AVERAGE WIND WILL HAVE A GOOD CHANCE TO MIX TO SFC RESULTING IN
WINDY CONDITIONS. STRONGEST WINDS WITHIN RFW WILL BE IN THE MRF
AREA WHERE SUSTAINED WINDS NEAR 25 MPH AND G40 MPH WILL BE
POSSIBLE. AS SUCH RFW HAS BEEN ISSUED FOR THE TRANS
PECOS(ELEVATION GENERALLY 5500 FT AND BLO BUT NOT INCLUDING AREAS
ALONG THE RIO GRANDE) AND THE FAR W AND SW PB.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 37 68 36 67 / 0 0 10 0
CARLSBAD NM 36 69 34 69 / 0 0 10 0
DRYDEN TX 41 76 41 71 / 0 0 10 0
FORT STOCKTON TX 44 72 38 69 / 0 0 10 0
GUADALUPE PASS TX 41 58 35 61 / 0 0 10 0
HOBBS NM 33 67 32 64 / 0 0 10 0
MARFA TX 27 65 26 63 / 0 0 0 0
MIDLAND INTL AIRPORT TX 36 69 33 66 / 0 0 10 0
ODESSA TX 37 69 35 65 / 0 0 10 0
WINK TX 34 71 36 72 / 0 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...RED FLAG WARNING FROM 10 AM TO 5 PM CST MONDAY FOR THE FOLLOWING
ZONES... BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS
AREA...MARFA PLATEAU...PECOS...REEVES COUNTY AND UPPER
TRANS PECOS...WARD.
&&
49/76Hazardous weather outlook, Nov 14, 9:27 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 927 AM CST SUN NOV 14 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151530- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 927 AM CST SUN NOV 14 2010 /827 AM MST SUN NOV 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER FIRE WEATHER CONCERNS DO START TO INCREASE LATER TODAY FROM AROUND VAN HORN INTO THE GUADALUPE MOUNTAINS AND SOUTH EDDY COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. FIRE WEATHER CONCERNS WILL INCREASE ACROSS THE LOWER ELEVATIONS OF THE TRANS PECOS AND THE WESTERN PERMIAN BASIN MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.